Mississippi, 2001

Damaging Wind in Mississippi, August 11, 2001

August 11, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 11, 1:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 11, 1:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FFA
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SAT AUG 11 2001

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ST. TAMMANY PARISH AND
HANCOCK COUNTY...

GIVEN THE ACTIVE WX MOVING IN CORRELATED WITH WORKSTATION
PROBLEMS...WILL BE VERY SHORT THIS DISCUSSION. EXPECT SCT TO
NUMEROUS CONVECTION TO ENGULF MOST OF THE FORECAST AREA LATER THIS
AFTERNOON AS THE UPPER LEVEL FEATURE PUSHES TOWARD THE GULF COAST.
LITTLE CHANGE THEN EXPECTED THROUGH SUN WITH A VERY WET PATTERN
CONTINUING. UPPER LEVEL FLOW SHOULD CHANGE LITTLE PAST SUN WITH A
TROF HANGING OVER THE EASTERN STATES COUPLED WITH WEAK RIDGING OVER
THE SW SECTIONS. OVERALL...FORECAST PRETTY CONSISTENT.

PRELIM NUMBERS...

MCB 72/88/73/90 5756  BTR 75/88/75/90 4756
MSY 76/89/76/91 5756  GPT 75/88/75/90 5756

.NEW...NONE
LA...FFA LAZ040.
MS...FFA MSZ080.

09

In the hours before

Special weather statement, Aug 11, 10:00 AM CST, 5 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT AUG 11 2001

.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT AS AN UPPER AIR
DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FORECAST AREA LATER TODAY AND CONTINUING THROUGH THE EVENING
HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING AND STRONG
GUSTY OUTFLOW WINDS. SEVERE THUNDERSTORMS THOUGH ARE NOT LIKELY.

.HEAVY RAIN...
LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN BE
EXPECTED WITH THESE THUNDERSTORMS. RAINFALL RATES AROUND TWO INCHES
PER HOUR WILL BE POSSIBLE WITH LOCALIZED RAINFALL RATES NEAR FOUR
INCHES PER HOUR POSSIBLE WITH THE HEAVIER RAINS.

.ACTIONS...
EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR AREAS WHERE DRAINAGE
IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO FURTHER
ACTIONS SHOULD BE NECESSARY AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
August 11, 3:00 PM CST
Where
Pike County, Countywide
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
31.183, -90.400

Trees and power lines were knocked down in scattered locations across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264179.